USMLE Forums banner

1 - 12 of 12 Posts

·
Registered
Joined
·
64 Posts
Discussion Starter #1
A 56-year-old woman presents with multiple huge bullae and crusted erosions in her left sixth to eighth cervical and first thoracic dermatomes, accompanied by severe, sharp, lancinating pain. She underwent renal transplantation 3 months ago for end-stage diabetic kidney disease and is now taking immunosuppressants, including tacrolimus, mycophenolate 500 mg twice a day, and prednisolone 5 mg per day. What is the most likely cause of these lesions?

  • A Contact dermatitis
  • B Herpes zoster
  • C Herpes simplex
  • D Pemphigus
  • E Bullous pemphigoid
  • F Graft-vs-host disease
 

·
Registered
Joined
·
1,406 Posts
i want to say herpes zoster but that seems too simple.
not really sure how to interpret the transplant and medications...
 

·
Registered
Joined
·
1,684 Posts
Shingles ? Painful lesions isolated to a specified dermatome..I'd go with Herpes Zoster Virus.

I think coz of the immunosuppressive medications, it led to reactivation of the zoster virus.
 

·
Registered
Joined
·
1,355 Posts
there is also a tricky question - what happens after 1-2 months after these lesions are gone...

-postherpetic pain, and the question will be how to treat the stuff that happens after 1-2 mopnths following the disappearence of the leasion along that dermatome in the old guy...
 

·
Registered
Joined
·
257 Posts
there is also a tricky question - what happens after 1-2 months after these lesions are gone...

-postherpetic pain, and the question will be how to treat the stuff that happens after 1-2 mopnths following the disappearence of the leasion along that dermatome in the old guy...
Umm do they use NSAIDs? or drugs like amytriptiline? I remember reading it in uworld, but cant recollect it now! :-/
 
1 - 12 of 12 Posts
Top